# SDR 97ZZZX5101

- Difficulty date: November 15, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4082T
- Make and model: Piper PA-31-350
- Aircraft serial: 318152089
- System (JASC): 2210 · Autopilot System
- Part: Switch
- Part number: 065501100
- Condition: Failed
- Location: Autopilot
- Part time: 541 hours
- Component: King, KFC200
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED UPON COMPLETION OF PRE-FLIGHT CHECK, ACCELEROMETER SWITCH WOULD NOT TEST OR DISCONNECT AUTOPILOT AS REQUIRED BY POH INSTRUCTIONS.  THE SYSTEM WAS FOUND TO DISCONNECT IN THE DOWN POSITION SOMETIMES, AND WOULD NOT DISCONNECT IN THE UP POSITION.  THE SWITCH IS OF VERY POOR DESIGN AND CONSTRUCTION.  INNER AND OUTER HOUSINGS ARE OF DISSIMILAR METAL AND DO NOT EXPAND AND CONTRACT AT THE SAME RATE NOT ALLOWING THE SWITCH TO MOVE AT DIFFERENT TEMPS.  WHOLE SYSTEM IS OVER-ENGINEERED.  ONE SIMPLE TSO TO REMOVE THE SWITCH FROM THE SYSTEM WOULD CURE THE PROBLEM.  IF SWITCH IS USED FOR WHAT IT WAS DESIGNED, PILOT HAS ALREADY LOST CONTROL OF THE AIRCRAFT!!
